Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Finished Accutane. Had laser treatment for scaring and redness on face. Noticed red bumps after treatment. Suggest?

DOCTOR OF THE MONTH - Dec 2013
Dec 2013
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 4167 Questions
Question
hello, I finished Accutane 6 months ago, now wanted to treat my scaring and pigmentation/redness. I went to my derm and she had ipl laser for this. So I did one treatment, my face has been breaking out everyday since the treatment, and got scab red bumps in some spots where treated, I don't know what to do, cant go back for another 15 days. Why has this happened to me and what should I do? Also in my 2 pictures I sent, there is more redness and icepick scarring in those areas.
Posted Fri, 18 Oct 2013 in Skin Hair and Nails
 
 
Answered by Dr. Sanjay Kumar Kanodia 3 hours later
Brief Answer:
It is a normal required process in lasers

Detailed Answer:
Hi,
Welcome and thanks for posting your query to XXXXXXX

I can understand your concern for the more redness and appearance of the face.

After reading your query and thoroughly seeing the pictures of both the sides of face, let me first reassure you that your dermatologist has given you the right treatment. Lasers are the only and best answer to the scarring. WE can not treat scarring by simple medications only.

Now for the part of scabbing, redness and prominent appearance of the icepick scars are the usual sequel to the laser procedure. Lasers are actually re-modulating the superficial surface of the skin.

As per the depth of the scar we give the laser shots in form of light energy which causes re-modulation of scars. We need the superficial skin to get shed off. So the superficial most skin is cauterized by this process. Therefore there is formation of scabbing which is same like minor injury to skin.

This form the scab which falls in 10-15 days of period in usual course. When the scabs falls off then we see the underlying newly forming skin which is bit reddish depending on the energy used. This is a much required process because of the fact that the new skin must form at the place of scarring. This new skin then elevates the scarred areas to give s smother look after a period of 4 weeks.

I think you must have got the reason and I suggest you to not to get panicky about the beneficial process. You must talk to your treating dermatologist and ask your concern so that next time the sitting can be done according to your comfort level.

Hope this relieves your tension.

With glowing skin wishes,

Dr Sanjay Kumar Kanodia
Above answer was peer-reviewed by
 
Follow-up: Finished Accutane. Had laser treatment for scaring and redness on face. Noticed red bumps after treatment. Suggest? 16 minutes later
Yes this kind of helps my problem, but, I have been breaking out everyday with pimples as well, why is that happening? Its making me want to go back on Accutane again..
 
 
Answered by Dr. Sanjay Kumar Kanodia 2 hours later
Brief Answer:
these are basically transient eruptions

Detailed Answer:
Hi,
Welcome again to the forum and thanks for your prompt reply.

I can understand the concern for newly forming pimples in yourself. These pimples are generally not formed after laser but sometimes if there are underlying blocked glands are present then laser can pop the blocked glands which breaks out in 14-21 days of laser. So these are basically transient eruptions. Sometimes these can also be formed because of heat, humidity and oily application over the affected area.

I suggest you to not to start accutane directly. Talk to your treating dermatologist, there are certain simple topical application gels which can be applied to take care of these transient eruptions.

Do not pinch, pop or squeeze or even touch the area unnecessarily as it can cause further aggravation of the problem.

Hope I have answers your query, if you have any further queries I will be happy to help.

With good health wishes,

Dr Sanjay Kumar Kanodia
Above answer was peer-reviewed by
 
Follow-up: Finished Accutane. Had laser treatment for scaring and redness on face. Noticed red bumps after treatment. Suggest? 9 hours later
Hello, thanks for replying, I woke up today with a few pimples, like 2 on each side of face where the laser was done, like why is this still happening, I think the scarring or pores are improving but it's hard to see with these pimples in the way now! If you want to see pictures I can send.

I also just uploaded 2 new reports of my face,
 
 
Answered by Dr. Sanjay Kumar Kanodia 3 hours later
Brief Answer:
Apply Clindamycin 1% gel over the affected area

Detailed Answer:
Hi,
Welcome to the forum again.

I have gone through the recent pictures sent by you. I can see very few red pimple erupting. As I told you earlier this is the normal sequel after laser procedure to have mild to moderate redness over the affected area as well as eruption of few pimples. You do not become panicky and do not try to touch squeeze or pinch the area.
You can apply Clindamycin 1% gel over the affected area for two times a day. It will be alright soon.

You will start seeing good improvement after 3-4 weeks of the procedure, so have patience.

Hope I have answers your query, if you have any further queries I will be happy to help or if you do not then can close the discussion and rate the answer.
With good health wishes,

Dr Sanjay Kumar Kanodia
Above answer was peer-reviewed by
 
Follow-up: Finished Accutane. Had laser treatment for scaring and redness on face. Noticed red bumps after treatment. Suggest? 5 hours later
Wel it's only been 2 weeks since my laser treatment so that is why I'm not seeing much improvement at the moment cuz my skin is very irritated and still is from that laser, hopefully everything clears up soon and my scars go away, what about the redness in the scar? Does this have to be treated secondly? And what about some red hyperpigmentation marks?
 
 
Answered by Dr. Sanjay Kumar Kanodia 13 hours later
Brief Answer:
Kinldy see datailed suggestoins below.

Detailed Answer:
Hi,
You do not worry about the redness. It is a much required process in lifting up your scars. When laser light is given it ablates the superficial scarred skin. The underlying new skin is formed which is bit red and show reddish hue for a long time. This red skin means formation of newly forming capillaries, blood vessels and collagen which lifts up the scarred skin. If this redness is not present that means there is delay in remodulation of the scar. This should persist for mutiple of weeks so that the best of effect of laser could be obtained.

This redness in general do not require any treatment but if some time is very troublesome then we can apply calamine lotion or Hydrocortisone cream. But this is very rarely required. The same is true for the red hyper-pigmentation marks too.

So do not worry. Talk to your treating laser doctor who will definitely guide you best regarding the problem. But overall rest assured as this is completely temporary phase and is much required process to get best results.

Hope I have answers your query, if you have any further queries I will be happy to help or if you do not then can close the discussion and rate the answer.

With good health wishes,

Dr Sanjay Kumar Kanodia
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor